Alert archive / Louisiana / Flash Flood Warnings in 1997
Flash Flood Warning 34, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at Apr 4, 1997, 4:23 PM CST for Bossier Parish, Caddo Parish, Louisiana. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 4, 1997, 4:23 PM CST (22:23 UTC)
- Expired
- Apr 4, 1997, 7:30 PM CST
- In force
- 3 hr
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties
Counties Bossier Parish, LA, Caddo Parish, LA
The radar
The Shreveport radar (KSHV), 22 km from the middle of the area, began a volume at 22:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 10.4 hours before the alert went out and 17 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 533 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 154 m²/s²
- 0-3 km storm-relative helicity
- 237 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSHV 042223 FFWSHV LAC015-017-050130- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 423 PM CST FRI APR 4 1997 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL 730 PM CST FOR THE FOLLOWING AREAS... IN NORTHWEST LOUISIANA ...BOSSIER PARISH...CADDO PARISH AT 420 PM...DOPPLER RADAR INDICATED VERY HEAVY RAINFALL OVER CADDO AND BOSSIER PARISHES PRODUCING WIDESPREAD STREET FLOODING IN THE SHREVEPORT/BOSSIER CITY AREA. DO NOT DRIVE YOUR CAR INTO FLOODED ROADWAYS. THE RAIN WILL CONTINUE OVER THE SHREVEPORT/BOSSIER CITY AREA UNTIL ABOUT 515 PM POSSIBLY PRODUCING UP TO TWO INCHES OF RAIN IN ONLY AN HOURS TIME. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED IMMEDIATELY.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Apr 4, 2:30 PM CST, 1 hour 53 minutes earlier.
Area forecast discussion, Apr 4, 2:30 PM CST, 1 hour 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 230 PM CST FRI APR 4 1997 NOT MUCH TIME THIS AFTERNOON WITH ACTIVITY STARTING TO POP ACROSS W HALF OF CWA. COORD WITH NEW AND THE POSSIBILITY OF PRE-FRONTAL HEAVY RAINFALL TONIGHT AND HEAVY RAINFALL IN ASSOCIATION WITH SQUALL LINE DURING THE EARLY MORNING HOURS SAT...WILL ISSUE FLASH FLOOD WATCH FOR NW HALF OF LA WEST OF A LINE FROM JUNCTION CITY TO CYPRESS LA. HAVE DECIDED NOT TO INCLUDE NORTHEAST LOUISIANA IN FFA DUE TO EXPECTED ACCELERATION OF THE LINE AS IT MOVES FURTHER EAST. WOULD LIKE TO SEE AT LEAST CHANCE POPS ACROSS NW HALF OF LA FOR SECOND PERIOD AND WORD IT MAINLY TOWARDS MORNING BECAUSE OF UNCERTAINITY OF SQUALL LINE PLACEMENT. MOS NUMBERS LOOK GOOD...MY NUMBERS TO FOLLOW... SHV 64/76/53/72 +510 MLU 65/73/52/72 +630 13
In the hours before
Local storm report, Apr 4, 3:35 PM CST, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OFFICE SHREVEPORT LA
335 PM CST FRI APR 4 1997
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
245 PM 2 W LUFKIN TX WIND DAMAGE
04/04/97 ANGELINA TREES DOWN ACROSS HWY 103
247 PM 2 NW LUFKIN TX WIND DAMAGE
04/04/97 ANGELINA TREES DOWN ACROSS I-69.
245 PM POLLOCK TX WIND DAMAGE
04/04/97 ANGELINA TREES DOWN ACROSS HWY 7.
305 PM NACOGDOCHES TX WIND DAMAGE
04/04/97 NACODGOCHES SATELLITE DISH BLOWN OFF A
LOCAL RADIO STATIONS BUILDING.
13The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 4, 3:55 PM CST | Severe Thunderstorm Warning | SHV | De Soto | 50 min |
| Apr 4, 4:11 PM CST | Severe Thunderstorm Warning | SHV | Bossier, Caddo | 49 min |
| Apr 4, 4:48 PM CST | Severe Thunderstorm Warning | SHV | Webster | 27 min |
| Apr 4, 4:52 PM CST | Tornado Warning | SHV | Webster | 38 min |
| Apr 4, 5:10 PM CST | Severe Thunderstorm Warning | SHV | Claiborne | 50 min |
Nearby
Flash Flood Warnings in Louisiana, 1997Every flash flood warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.